Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 15, 2009, 2:53 PM CDT for Ripley County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2009, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 15, 2009, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Ripley County, MO
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 15, 2:48 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 151953
TORPAH
MOC181-152030-
/O.NEW.KPAH.TO.W.0055.090615T1953Z-090615T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CDT.
* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHEAST OF GATEWOOD...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
DONIPHAN...
OXLY...
NAYLOR...
FAIRDEALING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3669 9113 3669 9063 3668 9061 3649 9059
3651 9113
TIME...MOT...LOC 1953Z 269DEG 28KT 3660 9098
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:31 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 12:31 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT MON JUN 15 2009 .UPDATE... UPDATED AVIATION DISCUSSION FOR 18Z TAFS && .PREV DISCUSSION... /ISSUED 632 AM CDT MON JUN 15 2009/ UPDATE... NOW THAT CONVECTIVE SCENARIO HAS EVOLVED...WE FEEL MORE CONFIDENT BASED ON RADAR TRENDS AND COVERAGE PATTERN...RAISING POPS CONSIDERABLY FOR THIS MORNING ESPECIALLY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. RAISED THEM A TAD AS WELL INTO FAR WEST KENTUCKY ALONG THE SOUTHERN EXTENT OF CONVECTION. WILL LEAVE AFTERNOON POPS AS THEY WERE...MORE INTO THE SCATTERED CATEGORY DUE TO UNCERTAINTY. PUBLIC PRODUCTS WERE UPDATED AND SENT. GRIDS UPDATED AS WELL. .NOLES.. DISCUSSION... /ISSUED 214 AM CDT MON JUN 15 2009/ MODEL AND POP CHALLENGES CONTINUE. NUMERICAL POPS ARE EXCEPTIONALLY HIGH AGAIN TODAY. THEY WERE TOO HIGH YESTERDAY FOR MORE THAN 1/2 OF THE AREA. AND...AGAIN WE FACE QUESTIONS REGARDING INSTABILITY DUE TO CONSIDERABLE MID AND HIGH DEBRIS COMING IN FROM THE PLAINS. YESTERDAY...AND LAST FRIDAY OUR CONVECTIVE POTENTIAL WAS SLIGHTLY SQUELCHED BY CONVECTIVE DEBRIS CLOUDS. SO IN A NUTSHELL...PLAN ON USING MID CHANCE POPS...AND COVERAGE TERMINOLOGY...AS A SAFE MIDDLE OF THE ROAD APPROACH. OUR POPS ARE BELOW GFS/NAM MOS. HOWEVER WE ARE USING COVERAGE TERMINOLOGY TO IMPLY WE ARE CONFIDENT THAT CONVECTION WILL BE ABOUT THE AREA TODAY. THE DAY SHIFT CAN ADJUST ACCORDINGLY ONE DIRECTION OR THE OTHER. SHOULD SOMETHING CHANGE BEFORE PRESS TIME...WE CAN ALTER POPS. CHANCES WILL GRADUALLY TRANSLATE NORTH AND EAST WITH TIME TONIGHT THROUGH WEDNESDAY. SPC OUTLOOKS OUR AREA IN A SLIGHT RISK FOR SEVERE STORMS BOTH TODAY AND TUESDAY. NAM...SREF SHOW GREATER INSTABILITY ON TUESDAY. NO CHANGES MADE TO WEDNESDAY NIGHT AND BEYOND. STILL LOOKS RATHER HOT AND MUGGY ESPECIALLY THURSDAY AND FRIDAY AS THE MID TROP RIDGE BUILDS IN. STILL A CHANCE OF CONVECTION LATE FRIDAY INTO EARLY SATURDAY PER BOTH THE ECMWF AND GFS 00Z RUNS. THE ASSOC FRONT WILL BRING TEMPS BACK DOWN TO READINGS AT OR A LITTLE BELOW NORMS FOR THIS TIME OF YEAR OVER THE REMAINDER OF THE WEEKEND. NOLES.. AVIATION... FOR 18Z TAFS...ATTEMPTED TO TIME SHOWER AND THUNDERSTORM ACTIVITY ONGOING OVER THE AREA. STRONGER/SEVERE THUNDERSTORMS EXPECTED FOR KCGI/KPAH LOCATIONS. SHOWERS WITH EMBEDDED THUNDERSTORMS EXPECTED FOR KEVV/KOWB SITES...MAINLY THIS AFTERNOON. EXPECT MOST OF THE ACTIVITY TO DIMINISH AROUND SUNSET...BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. NEXT THUNDERSTORM COMPLEX WILL MOVE INTO SOUTHEAST MISSOURI AND WEST KENTUCKY AROUND 12Z. LOCATION OF THUNDERSTORMS A BIG QUESTION FOR THAT PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PS/DRS
Hazardous weather outlook, Jun 15, 11:45 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1145 AM CDT MON JUN 15 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1145 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM PERRYVILLE MISSOURI...TO CARBONDALE ILLINOIS...TO MADISONVILLE KENTUCKY. STORMS WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...ALTHOUGH STORMS SHOULD GENERALLY REMAIN BELOW SEVERE LIMITS. ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO FORM OVER THE PLAINS TONIGHT AND THEN MOVE TOWARD SOUTHEAST MISSOURI AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY APPEARS TO BE A SIMILAR SITUATION TO TODAY ALTHOUGH THE LOCATION MAY BE FURTHER NORTH. THUNDERSTORMS EARLY IN THE MORNING SHOULD INCREASE IN COVERAGE AND INTENSITY DURING THE DAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. THE PRIMARY HAZARDS WILL BE STRONG WINDS AND HAIL. HEAVY RAIN IS POSSIBLE AS WELL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER WEDNESDAY...THEN ANOTHER CHANCE LATE FRIDAY INTO EARLY SATURDAY. HOT...HUMID AIR IS FORECAST TO SPREAD ACROSS THE REGION THURSDAY AND FRIDAY. MAXIMUM HEAT INDEX VALUES BOTH AFTERNOONS MAY BE AROUND 100 DEGREES. THIS WILL BE THE FIRST WAVE OF HEAT TO AFFECT THE REGION THIS SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED IN SOUTHEAST MISSOURI. OTHER SPOTTERS IN THE OUTLOOK AREA SHOULD BE READY FOR ACTIVATION THIS AFTERNOON. SPOTTERS WILL ALSO LIKELY BE NEEDED TUESDAY ACROSS THE ENTIRE REGION.
In the hours before
Special weather statement, Jun 15, 1:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CDT MON JUN 15 2009 MOZ100-152000- WAYNE- INCLUDING THE CITIES OF...GREENVILLE AND WAPPAPELLO LAKE AREA 159 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH NICKEL SIZE HAIL...AND STRONG WINDS 40 TO 50 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GREENVILLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS PREVIOUSLY SHOWN STRONG ROTATION AND MAY DEVELOP A TORNADO IN A SHORT PERIOD OF TIME. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SMITH
Special weather statement, Jun 15, 2:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 229 PM CDT MON JUN 15 2009 MOZ100-107-108-152015- WAYNE-CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN 229 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE NICKEL SIZE HAIL...AND STRONG WINDS 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR FREMONT...MOVING EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:40 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Jun 15, 11:11 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 35 min |
| Jun 15, 1:06 PM CDT | Tornado Warning | PAH | Wayne | 54 min |
| Jun 15, 2:12 PM CDT | Tornado Warning | PAH | Ripley | 48 min |
| Jun 15, 2:13 PM CDT | Flash Flood Warning | PAH | Carter, Ripley, Wayne | 92 min |
| Jun 15, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 51 min |
| Jun 15, 3:03 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Jun 15, 3:11 PM CDT | Tornado Warning | PAH | Butler | 34 min |
| Jun 15, 3:44 PM CDT | Flash Flood Warning | PAH | Ripley | 110 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.